Alert archive / California / Frost Advisories in 2011

Frost Advisory 15, NWS Los Angeles, CA

December 4, 2011

NWS Los Angeles, CA issued this frost advisory at Dec 4, 2011, 5:03 AM PST. It took effect at Dec 5, 2011, 3:00 AM PST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 4, 2011, 5:03 AM PST (13:03 UTC)
In effect from
Dec 5, 2011, 3:00 AM PST
Expired
Dec 5, 2011, 9:00 AM PST
In force
6 hr
Issued by
NWS Los Angeles, CA

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this frost advisory went out at Dec 4, 3:25 AM PST, 1 hour 38 minutes earlier.

Area forecast discussion, Dec 4, 3:25 AM PST, 1 hour 38 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
325 AM PST SUN DEC 4 2011

.SYNOPSIS...
LOCALLY GUSTY NORTHEAST WINDS ACROSS VENTURA AND LOS ANGELES COUNTY
ARE EXPECTED TO INCREASE AND BECOME MORE WIDESPREAD LATE TONIGHT OR
EARLY MONDAY...WITH STRONG AND POTENTIALLY DAMAGING WINDS PERSISTING
INTO TUESDAY. DRY AND COOL WEATHER WILL CONTINUE THROUGH THE WEEK.
NIGHTTIME TEMPERATURES WILL BE VERY COLD...THROUGH MID
WEEK...ESPECIALLY IN WIND SHELTERED LOCATIONS.

&&

.SHORT TERM (TODAY-TUE)...GUSTY WINDS CONTD ACROSS THE L.A. AND VTU
COUNTY MTNS AND THE SANTA MONICA RANGE THIS MORNING...AND WIND
ADVISORIES WERE IN PLACE. HAVE CANCELLED THE WIND ADVISORIES IN THE
VALLEYS...SINCE WINDS WERE LOCALIZED...AND WITH MINIMAL
SUPPORT...EXPECT ONLY ISOLATED WIND ADVISORY LEVEL WINDS THIS
MORNING. OTHERWISE...TODAY SHOULD BE SUNNY AND QUITE CHILLY...WITH
TEMPS SEVERAL DEGREES BELOW NORMAL.

A VIGOROUS VORT IN MONTANA EARLY THIS MORNING IS FORECAST TO DIG
SOUTH SOUTHWESTWARD THROUGH THE GREAT BASIN TODAY COURTESY OF A 130
KNOT NORTHERLY JET. THIS WILL ESSENTIALLY CAUSE A SHARP TROUGH TO
RE-FORM IN THE GREAT BASIN AS THE UPPER LOW OVER ARIZONA GETS BOOTED
EASTWARD. IT WILL SEND A REINFORCING SHOT OF COLD AIR AND SUBSIDENCE
WESTWARD ACROSS THE DESERTS AND INTO THE FORECAST AREA TONIGHT AND
EARLY MONDAY. THE WRF SHOWS WIND SPEEDS OF 60 KT ACROSS PORTIONS OF
L.A. COUNTY FROM 12Z TO 18Z ON MONDAY...WITH WIND DIRECTIONS MORE
NELY THAN DURING THE PAST EVENT. THE DIRECTION IS IMPORTANT...
BECAUSE SUCH A WIND DIRECTION WOULD BRING STRONG WINDS INTO THE VTU
COUNTY VALLEYS AND TO THE VTU COUNTY COASTAL PLAIN. HAVE ADDED HIGH
WIND WATCHES FOR THE VTU COUNTY VALLEYS AND THE SAN FERNANDO VALLEY.

HAVE DECIDED TO GO WITH ADVISORIES FOR THE VTU COUNTY COAST...AND
THE L.A. COUNTY COAST BELOW PASSES AND CANYONS FROM MALIBU TO
HOLLYWOOD. HOWEVER...WOULD NOT BE SURPRISED TO SEE LOCAL HIGH WIND
WARNING GUSTS IN THESE AREAS.

THE WIND FORECAST FOR THE SAN GABRIEL VALLEY IS A TOUGH ONE...WITH
GUSTY WINDS POSSIBLY AFFECTING THE FOOTHILLS ONCE AGAIN. AT THIS
POINT...DO NOT EXPECT A REPEAT OF WHAT HAPPENED WED NIGHT IN THE SAN
GABRIEL VALLEY SINCE THE WIND DIRECTION WILL BE NELY...BUT THAT WILL
HAVE TO BE MONITORED CLOSELY SINCE THERE WILL BE SO MUCH COLD AIR
ADVECTION AND SUBSIDENCE SPREADING INTO THE REGION.

UPPER LEVEL SUPPORT IN THE FORM OF SUBSIDENCE AND WINDS ALOFT WILL
DECREASE SOME LATE MONDAY THROUGH EARLY TUE...BUT LOW LEVEL OFFSHORE
GRADIENTS WILL INCREASE. THEREFORE...EXPECT ANOTHER BUMP UP OF THE
WINDS LATE MON NIGHT AND TUE MORNING. THIS WILL BE ANOTHER COLD
OFFSHORE WIND EVENT...WITH HIGH TEMPERATURES GENERALLY HAVING A HARD
TIME GETTING MUCH ABOVE 60 DEGREES EVEN ON THE COASTAL PLAIN ON
MONDAY...WITH JUST A SLIGHT MODERATION IN TEMPS ON TUE.

WITH THE DRY AND COLD AIR MASS IN PLACE...OVERNIGHT LOW TEMPERATURES
WILL BE VERY COLD IN WIND SHELTERED LOCATIONS. HAVE GONE WITH
ANOTHER FROST ADVISORY FOR THE CENTRAL COAST AND SANTA YNEZ VALLEY
LATE TONIGHT AND EARLY MONDAY...AND HAVE EXPANDED IT TO THE SANTA
BARBARA COUNTY S COAST. IT SHOULD BE EVEN COLDER MONDAY NIGHT...AND
FREEZE WATCHES WILL PROBABLY BE NEEDED FOR AT LEAST PORTIONS OF
THESE AREAS. THERE WILL LIKELY BE LOCAL SUBFREEZING TEMPERATURES IN
THE WIND SHELTERED VALLEYS OF LOS ANGELES AND VENTURA COUNTIES EACH
NIGHT. ESPECIALLY SUSCEPTIBLE WILL BE THE OJAI VALLEY...WHERE HARD
DAMAGING FREEZES ARE POSSIBLE IF IT REMAINS TOTALLY FREE OF WIND.

.LONG TERM (WED-SAT)...THE TROUGH WILL BEGIN TO WEAKEN AND SHIFT EWD
WED AND PRESSURE GRADIENTS WILL RELAX. TUE NIGHT WILL LIKELY BE
ANOTHER VERY CHILLY NIGHT IN INTERIOR SECTIONS...AND FREEZING TEMPS
OR FROST COULD CREEP INTO MORE OF THE L.A. AND VTU COUNTY VALLEYS AS
WINDS WILL BE MUCH WEAKER. OFFSHORE FLOW MAY INCREASE AGAIN LATE IN
THE WEEK AS ANOTHER SURFACE HIGH DROPS INTO THE GREAT BASIN. WITH
LITTLE INCREASE IN HEIGHTS OR THICKNESSES ACROSS THE REGION...COOL
WEATHER WILL PERSIST THROUGH THE WEEK AND INTO NEXT WEEKEND.

&&

.AVIATION...04/1145Z

HI CONFIDENCE IN THE CURRENT TAF PACKAGE WITH VFR CONDITIONS AT ALL
AIRFIELDS THRU TONIGHT. LGT-OCNL MDT TURBC OVR THE MTNS THROUGH 18Z.

KLAX...HI CONFIDENCE IN THE CURRENT TAF WITH VFR CONDITIONS AND NO
MAJOR WIND ISSUES THRU EARLY MONDAY.

KBUR...HI CONFIDENCE IN THE CURRENT TAF. LGT-OCNL MDT TURBC SFC-070
THRU 018Z.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING (SEE LAXRFWLOX).
FREEZE WARNING (SEE LAXNPWLOX).
HIGH WIND WATCH (SEE LAXNPWLOX).
FIRE WEATHER WATCH (SEE LAXRFWLOX).
WIND ADVISORY (SEE LAXNPWLOX).
FROST ADVISORY (SEE LAXNPWLOX).

&&

PUBLIC...BRUNO
AVIATION...ASR
SYNOPSIS...DB

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Dec 3, 2:25 PM PST, 14 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
225 PM PST SAT DEC 3 2011

CAZ034>041-044>046-051>054-059-087-088-547-548-041400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
225 PM PST SAT DEC 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

GUSTY NORTHEAST WINDS WILL CONTINUE IN THE MOUNTAINS AND VALLEYS OF
VENTURA AND LOS ANGELES COUNTIES THROUGH TONIGHT WHERE WIND
ADVISORIES AND A RED FLAG WARNING ARE IN EFFECT. COLD OVERNIGHT LOW
TEMPERATURES ACROSS THE INTERIOR AND CENTRAL COAST WILL RESULT IN
AREAS OF FROST.

* RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* FREEZE WARNING.............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* FROST ADVISORY.............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY

STRONG WINDS WILL CONTINUE THROUGH SUNDAY...WITH ANOTHER POSSIBLY
STRONGER EVENT OCCURRING AGAIN MONDAY AND TUESDAY. A RED FLAG
WARNING IS IN EFFECT FOR PORTIONS OF VENTURA AND LOS ANGELES
COUNTIES THROUGH SUNDAY AFTERNOON...WHILE A FIRE WEATHER WATCH AND
HIGH WIND WATCH IS IN EFFECT FOR MONDAY AND TUESDAY. SUB-FREEZING
TEMPERATURES WILL AFFECT THE INTERIOR VALLEYS...THE CENTRAL
COAST...AND POSSIBLY THE SANTA YNEZ AND OJAI VALLEYS THIS MORNING.

* RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS *

* FIRE WEATHER WATCH.........SEE WWUS86 KLOX - RFWLOX FOR DETAILS *

* HIGH WIND WATCH............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* FREEZE WARNING.............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* FROST ADVISORY.............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WOFFORD

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 4, 5:03 AM PSTWind AdvisoryLOXLos Angeles58 hr
Dec 4, 8:50 AM PSTGale WatchLOX6 hr
Dec 4, 10:00 AM PSTRed Flag WarningLOXLos Angeles54 hr
Dec 4, 2:26 PM PSTGale WarningLOX23 hr
Dec 4, 2:38 PM PSTHigh Wind WarningLOXLos Angeles25 hr

Nearby

Frost Advisories in California, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.